Convergence analysis of Taylor models and McCormick-Taylor models
Agustín Bompadre (),
Alexander Mitsos () and
Benoît Chachuat ()
Journal of Global Optimization, 2013, vol. 57, issue 1, 75-114
Abstract:
This article presents an analysis of the convergence order of Taylor models and McCormick-Taylor models, namely Taylor models with McCormick relaxations as the remainder bounder, for factorable functions. Building upon the analysis of McCormick relaxations by Bompadre and Mitsos (J Glob Optim 52(1):1–28, 2012 ), convergence bounds are established for the addition, multiplication and composition operations. It is proved that the convergence orders of both qth-order Taylor models and qth-order McCormick-Taylor models are at least q + 1, under relatively mild assumptions. Moreover, it is verified through simple numerical examples that these bounds are sharp. A consequence of this analysis is that, unlike McCormick relaxations over natural interval extensions, McCormick-Taylor models do not result in increased order of convergence over Taylor models in general. As demonstrated by the numerical case studies however, McCormick-Taylor models can provide tighter bounds or even result in a higher convergence rate. Copyright Springer Science+Business Media New York 2013
Keywords: Nonconvex optimization; Global optimization; Convex relaxations; McCormick relaxations; Taylor models; McCormick-Taylor models; Interval extensions; Convergence rate (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)
Downloads: (external link)
http://hdl.handle.net/10.1007/s10898-012-9998-9 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:jglopt:v:57:y:2013:i:1:p:75-114
Ordering information: This journal article can be ordered from
http://www.springer. ... search/journal/10898
DOI: 10.1007/s10898-012-9998-9
Access Statistics for this article
Journal of Global Optimization is currently edited by Sergiy Butenko
More articles in Journal of Global Optimization from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().